The modified cumulant expansion for two-dimensional isotropic turbulence.

T. Tatsumi, Shinichiro Yanase

Research output: Contribution to journalArticle

Abstract

The two-dimensional isotropic turbulence in an incompressible fluid is investigated using the modified zero fourth-order cumulant approximation. The dynamical equation for the energy spectrum obtained under this approximation is solved numerically and the similarity laws governing the solution in the energy-containing and enstrophy-dissipation ranges are derived analytically. (from authors' abstract)

Original languageEnglish
JournalJournal of Fluid Mechanics
Volume110 , Sep. 1981, p.475-496.
Publication statusPublished - 1981
Externally publishedYes

Fingerprint

isotropic turbulence
Turbulence
expansion
Fluids
incompressible fluids
approximation
vorticity
energy spectra
dissipation
energy

ASJC Scopus subject areas

  • Computational Mechanics
  • Mechanics of Materials
  • Physics and Astronomy(all)
  • Condensed Matter Physics

Cite this

The modified cumulant expansion for two-dimensional isotropic turbulence. / Tatsumi, T.; Yanase, Shinichiro.

In: Journal of Fluid Mechanics, Vol. 110 , Sep. 1981, p.475-496., 1981.

Research output: Contribution to journalArticle

@article{03936d01fdbe4072b64491629e6a0127,
title = "The modified cumulant expansion for two-dimensional isotropic turbulence.",
abstract = "The two-dimensional isotropic turbulence in an incompressible fluid is investigated using the modified zero fourth-order cumulant approximation. The dynamical equation for the energy spectrum obtained under this approximation is solved numerically and the similarity laws governing the solution in the energy-containing and enstrophy-dissipation ranges are derived analytically. (from authors' abstract)",
author = "T. Tatsumi and Shinichiro Yanase",
year = "1981",
language = "English",
volume = "110 , Sep. 1981, p.475-496.",
journal = "Journal of Fluid Mechanics",
issn = "0022-1120",
publisher = "Cambridge University Press",

}

TY - JOUR

T1 - The modified cumulant expansion for two-dimensional isotropic turbulence.

AU - Tatsumi, T.

AU - Yanase, Shinichiro

PY - 1981

Y1 - 1981

N2 - The two-dimensional isotropic turbulence in an incompressible fluid is investigated using the modified zero fourth-order cumulant approximation. The dynamical equation for the energy spectrum obtained under this approximation is solved numerically and the similarity laws governing the solution in the energy-containing and enstrophy-dissipation ranges are derived analytically. (from authors' abstract)

AB - The two-dimensional isotropic turbulence in an incompressible fluid is investigated using the modified zero fourth-order cumulant approximation. The dynamical equation for the energy spectrum obtained under this approximation is solved numerically and the similarity laws governing the solution in the energy-containing and enstrophy-dissipation ranges are derived analytically. (from authors' abstract)

UR - http://www.scopus.com/inward/record.url?scp=0019355949&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0019355949&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0019355949

VL - 110 , Sep. 1981, p.475-496.

JO - Journal of Fluid Mechanics

JF - Journal of Fluid Mechanics

SN - 0022-1120

ER -